Alert archive / California / Heavy Snow Warnings in 2006

Heavy Snow Warning 1, NWS Eureka, CA

January 1, 2006

NWS Eureka, CA issued this heavy snow warning at Jan 1, 2006, 3:58 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 3:58 PM PST (23:58 UTC)
Expired
Jan 2, 2006, 12:54 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 012358
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
358 PM PST SUN JAN 1 2006

CAZ004-021200-
/O.CAN.KEKA.WS.W.0001.000000T0000Z-060102T1200Z/
/O.NEW.KEKA.HS.W.0001.060101T2358Z-060102T1200Z/
/O.CON.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/
UPPER TRINITY RIVER-
358 PM PST SUN JAN 1 2006

...WINTER STORM WARNING IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR
ELEVATIONS ABOVE 4000 FEET...
...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR
ELEVATIONS FROM 3000 TO 4000 FEET...

SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY DURING
THE EVENING HOURS...WHILE COLDER AIR ALOFT FILTERS INTO THE
REGION. THIS WILL BRING SNOW LEVELS DOWN TO AROUND 3000
FEET EARLY MONDAY MORNING. 

SNOWFALL AMOUNTS OF 7 TO 9 INCHES CAN BE EXPECTED OVERNIGHT
ABOVE 4000 FEET ELEVATION...WITH AMOUNTS OF 3 TO 5 INCHES FROM
3000 TO 4000 FEET. SEVERAL INCHES OF ADDITIONAL SNOW ACCUMULATION
IS LIKELY ABOVE 3000 FEET MONDAY AFTERNOON.

THOSE PLANNING TRAVEL ARE URGED TO PREPARE FOR SEVERE WINTER
WEATHER CONDITIONS...AND SHOULD EXPECT LOCAL ROAD CLOSURES DUE TO
THIS STORM.


$$

CAZ003-021200-
/O.CON.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/
NORTH COAST INTERIOR-
358 PM PST SUN JAN 1 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY FOR
ELEVATIONS ABOVE 3500 FEET...

SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT...WHILE
COLDER AIR ALOFT FILTERS INTO THE REGION. THIS WILL BRING SNOW
LEVELS DOWN TO AROUND 3500 FEET EARLY MONDAY MORNING. SNOW WILL
CONTINUE THROUGH THE AFTERNOON HOURS.

SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED THROUGH MONDAY
AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAB
1 follow-up statement
000 
WWUS46 KEKA 020854
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1254 AM PST MON JAN 2 2006

CAZ004-021000-
/O.CAN.KEKA.HS.W.0001.000000T0000Z-060102T1200Z/
/O.CAN.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/
UPPER TRINITY RIVER-
1254 AM PST MON JAN 2 2006

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY
SNOW WARNING. THE SNOW ADVISORY HAS BEEN CANCELLED. 

NO SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT AND MONDAY. 

$$

CAZ003-021000-
/O.CAN.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/
NORTH COAST INTERIOR-
1254 AM PST MON JAN 2 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

NO SIGNIFICANT SNOWFALL IS EXPECTED MONDAY.

$$

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Jan 1, 9:45 AM PST, 6 hours 13 minutes earlier.

Area forecast discussion, Jan 1, 9:45 AM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
945 AM PST SUN JAN 1 2006

.SYNOPSIS...A VIGOROUS STORM SYSTEM INTENSIFYING OVER THE EASTERN
PACIFIC THIS MORNING WILL PUSH A STRONG COLD FRONT THROUGH THE
REGION TODAY. A SECONDARY IMPULSE WILL BRING SHOWERS TONIGHT INTO
MONDAY. MONDAY NIGHT THROUGH EARLY TUESDAY HIGH PRESSURE WILL
BRIEFLY BUILD INTO THE REGION...BEFORE ANOTHER STORM SYSTEM MOVES
INTO THE AREA LATE TUESDAY. AFTER A BREAK ON WEDNESDAY...A NEW STORM
IS EXPECTED LATE ON THURSDAY.

&&

.UPDATE...QUICK ZONE UPDATE THIS MORN TO EXTEND THE FLOOD WARNING
FOR THE NAVARRO RIVER AT NAVARRO THROUGH TODAY. 88D PROFILER/VELOCITY
DATA SUGGEST THE STRONGEST WINDS ARE BASICALLY A DONE DEAL AS SPEEDS
HAVE BEEN TRENDING DOWN THE LAST HOUR OR TWO ALONG THE COAST AND
OFFSHORE BUOYS HAVE REPORTED STRONG PRESSURE RISES. WIND HEADLINES
ARE SET TO EXPIRE AT NOON AND WILL PROBABLY BE CANCELLED A LITTLE
EARLIER.  ADDITIONALLY...QPF FROM THIS SYSTEM...SO FAR...HAS BEEN
LESS THAN EXPECTED AS MAIN RAIN SHIELD SHIFTS EAST. WE WILL STILL
DEVELOP CONSIDERABLE SHOWER ACTIVITY OWING TO THE COLD AND UNSTABLE
AIR ALOFT...BUT AM STARTING TO QUESTION THE WINTER STORM WARNING FOR
THE UPPER TRINITY RIVER AS WINDS AND QPF WILL BE LESS. WILL EVALUATE
ALL OF THIS WITH THE AFTERNOON PACKAGE.  BURGER

.DISCUSSION...STORM SYSTEM MOVING ONTO THE COAST RIGHT NOW HAS BEEN
INTENSIFYING OVER THE OCEAN THIS MORNING FASTER AND DEEPER THAN
MODEL GUIDANCE HAS DEPICTED. VERY IMPRESSIVE WINDS ON BUOYS THIS
MORNING HAVE SHOWN CLEAR STORM FORCE CONDITIONS OVER THE NORTHERN
WATERS...WITH SOLID GALES DOWN SOUTH. SPENT MOST OF THE NIGHT
RAMPING UP PRODUCTS FOR INCOMING RAIN BAND AS MODEL GUIDANCE HAS
SHOWN A CLEAR TREND UPWARD FOR WINDS AND ASSOCIATED ISSUES. SPECIAL
MARINE WARNING NOW IN EFFECT OVER PORTIONS OF THE COASTAL
WATERS...AS RADAR IMAGERY CLEARLY INDICATES ROTATING CLUSTERS OF
SHOWERS AND STORMS OUT THERE. EXPECT THIS BAND WILL PUSH ONTO THE
COAST THIS MORNING...WITH POSSIBLE IMPACTS SIMILAR TO YESTERDAYS 1
TO 2 HOUR MAELSTROM. PLEASE SEE PLETHORA OF PRODUCTS FOR FURTHER
DETAILS.

A FEW QUICK ITEMS TO ADD IS THAT A GFS/ECMWF BLEND WAS FOLLOWED FOR
THE PACKAGE. SNOW LEVELS DIFFICULT TO DETERMINE THIS MORNING DUE TO
PROBLEMS WITH MESOWEST DATA...BUT EXPECTATIONS ARE THEY ARE LOWER
THAN PREVIOUS FORECAST ANTICIPATED...ESPECIALLY IN EASTERN TRINITY
COUNTY...WHERE PREFRONTAL EAST WINDS AND COLD AIR IN WAKE OF
YESTERDAYS SYSTEM IS LINGERING AND COOLING DUE TO EVAPORATION
EFFECTS WILL OCCUR THIS MORNING. EXTENDED FORECAST NOT CLEAR CUT AS
MODELS ARE ATTEMPTING TO RAMP UP A RIDGE OVER THE INTERIOR
WEST...WHILE WEST TO EAST JET CONTINUES TO SEND WAVES OF
PRECIPITATION AT THE WEST COAST.  LUTZ

&&

.AVIATION...SEE TAFS AND TWEBS FOR DETAILS AND LATEST UPDATES.

&&

.MARINE...A RARE STORM WARNING WAS ISSUED YESTERDAY FOR THE
NORTHERN WATERS IN RESPONSE TO ANOTHER STRONG LOW (970MB) WHICH IS
CURRENTLY CENTERED OFF THE CENTRAL COAST OF OREGON. THE ASSOCIATED
FRONT IS MOVING ACROSS THE COASTAL WATERS THIS MORNING. AS OF 6AM
BUOY 22 WAS REPORTING 42G56KTS. A SMW WAS ISSUED AROUND 5 AM AS A
LINE OF THUNDERSTORMS ENTERED THE NORTHERN OUTER WATERS.  THIS WAS
ISSUED MAINLY FOR EXTREMELY STRONG WINDS EXPECTED. THE
INFLOW/OUTFLOW WOULD ENHANCE ALREADY STRONG SUSTAINED WINDS BEING
OBSERVED BY THE NEAR SHORE BUOYS ALONG WITH FREQUENT LIGHTNING.
TONKIN

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

...HAZARDOUS SEAS WARNING ALL WATERS TIL WEDNESDAY.
...STORM WARNING PT ST GEORGE TO CAPE MENDOCINO 0-60NM TIL NOON.
...GALE WARNING CAPE MENDOCINO TO PT ARENA 0-60NM TIL NOON.
...HIGH WIND WARNING ZONES 1 AND 3 TIL NOON.
...FLOOD WARNING KLAMATH RIVER AT KLAMATH THROUGH LATE MORNING.
...FLOOD WARNING EEL RIVER AT FERNBRIDGE THROUGH AFTERNOON.
...FLOOD WARNING NAVARRO RIVER AT NAVARRO THROUGH TODAY.
...WINTER STORM WARNING ABOVE 4KFT TIL 4AM PST MONDAY ZONE 4.
...SNOW ADVISORY ABOVE 3.5 KFT 4PM PST TODAY TIL 4AM MONDAY ZONE 3.
...WIND ADVISORY TIL NOON ZONE 2.
...URBAN AND SMALL STREAM FLOOD ADVISORY 7AM TIL 1PM PST ZONES 1 AND
3.
...COASTAL FLOOD ADVISORY 10 AM TIL 2PM PST ZONE 1 AND 2.
...HIGH SURF ADVISORY 10 AM TODAY TIL 4PM PST MONDAY ZONES 1 AND 2.
...SNOW ADVISORY 4 AM TO 4 PM PST MONDAY ZONE 3...

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 1, 10:40 AM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1040 AM PST SUN JAN 1 2006

CAZ001-021445-
REDWOOD COAST-
1040 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WARNING FOR THE KLAMATH RIVER AT KLAMATH THROUGH LATE THIS
MORNING...
...FLOOD WARNING FOR THE EEL RIVER AT FERNBRIDGE THROUGH THIS
AFTERNOON...
...URBAN AND SMALL STREAM FLOOD ADVISORY 7 AM PST THIS MORNING TO 1
PM PST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
PST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM PST THROUGH MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...HIGH SURF ADVISORY THROUGH 4 PM PST MONDAY...

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ002-021445-
MENDOCINO COAST-
1040 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO THROUGH TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
2 PM PST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING THROUGH
MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
...HIGH SURF ADVISORY IN EFFECT THROUGH 4 PM PST MONDAY...

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ003-021445-
NORTH COAST INTERIOR-
1040 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...URBAN AND SMALL STREAM FLOOD ADVISORY 7 AM PST THIS MORNING
THROUGH 1 PM PST THIS AFTERNOON...
...SNOW ADVISORY IN EFFECT FROM 4 AM PST MONDAY INTO MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ076-021445-
MENDOCINO INTERIOR-
1040 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ004-021445-
UPPER TRINITY RIVER-
1040 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR
ELEVATIONS ABOVE 4000 FEET...
...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FROM 3000 TO 4000
FEET...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR
ELEVATIONS ABOVE 4000 FEET...
...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FROM 3000 TO 4000
FEET...

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MAB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:42 AM PSTHigh Wind WarningEKA9 hr
Jan 1, 3:50 AM PSTSnow AdvisoryEKA21 hr
Jan 1, 5:30 AM PSTSpecial Marine WarningEKA30 min
Jan 1, 5:52 AM PSTSpecial Marine WarningEKA53 min

Nearby

Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.